Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 399, NWS Memphis, TN

May 30, 2006Gibson County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at May 30, 2006, 4:37 PM CDT for Gibson County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 30, 2006, 4:37 PM CDT (21:37 UTC)
Expired
May 30, 2006, 5:00 PM CDT
In force
23 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Gibson County, TN

The radar

The Memphis radar (KNQA), 112 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2006-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 502 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2006-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
502 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
748 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:24 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, May 30, 2:24 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
224 PM CDT TUE MAY 30 2006

.DISCUSSION...
SHOWERS AND THUNDERSTORMS DEVELOPED OVER WESTERN KENTUCKY AND
MIDDLE TENNESSEE LATE THIS MORNING AND INTO THE AFTERNOON. A
SHORTWAVE MOVING NORTHWARD...INSTABILITY AND 85O MB CONVERGENCE
HELPED TRIGGER THESE STORMS...ESPECIALLY OVER WESTERN KENTUCKY.
SOME ISOLATED STORMS HAVE DEVELOPED OVER NORTHERN MISSISSIPPI AND
WEST OF THE TENNESSEE RIVER IN WEST TENNESSEE. MORE DEVELOPMENT
ACROSS THE WHOLE MIDSOUTH WILL BE POSSIBLE THROUGH EARLY EVENING.

NOT MUCH CHANGE SINCE YESTERDAY AS THE MOISTURE AXIS STRETCHING
FROM THE TEXAS GULF COAST INTO THE GREAT LAKES SHIFTS VERY LITTLE
THROUGH THURSDAY. SO WILL NOT RULE OUT WEAK WAVES UNDER THE RIDGE
SPARKING ISOLATED TO SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS. IF ANYTHING...THE MOISTURE AXIS SHIFTS A LITTLE
FARTHER WEST AHEAD OF THE NEXT SHORTWAVE PROGGED TO MOVE ACROSS
THE MIDSOUTH THURSDAY AFTERNOON. THE BEST CHANCES FOR RAIN WILL
OCCUR WITH THIS SHORTWAVE AND ASSOCIATED COLD FRONT. GFS 12Z MODEL
CONSISTENCY STILL PUSHES THE COLD FRONT INTO CENTRAL MS BY FRIDAY
AFTERNOON WHICH SHOULD CAUSE RAIN TO END BY FRIDAY AFTERNOON
ACROSS NORTHERN MS.

BY SATURDAY...THE MIDSOUTH WILL BE UNDER DRY NORTHERLY FLOW. DRY
WEATHER WILL CONTINUE THROUGH SUNDAY. PERHAPS BY MONDAY A WEAK
SHORTWAVE MAY BRING ONLY SLIGHT CHANCES OF RAIN TO NORTHEASTERN
PARTS OF THE FORECAST AREA...OTHERWISE EARLY NEXT WEEK LOOKS DRY.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

AC
Hazardous weather outlook, May 30, 3:45 PM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
345 PM CDT TUE MAY 30 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-312245-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
345 PM CDT TUE MAY 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HOT AND HUMID CONDITIONS HAS PRODUCED ISOLATED TO SCATTERED AFTERNOON
SHOWERS AND THUNDERSTORMS. THE SHOWERS AND THUNDERSTORMS WILL
CONTINUE INTO THE EVENING HOURS. SOME STORMS MAY BE STRONG WITH GUSTY
WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WARM AND HUMID CONDITIONS WILL AGAIN HELP TO PRODUCE AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS ON WEDNESDAY. SOME STORMS MAY BE
STRONG WITH GUSTY WINDS AND SMALL HAIL.

A COLD FRONT WILL BEGIN TO MOVE THROUGH THE MIDSOUTH THURSDAY.
SHOWERS AND THUNDERSTORMS WILL DEVELOP OUT AHEAD OF THE FRONT.
SOME STORMS MAY BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING
WINDS. THE FRONT WILL LINGER ACROSS NORTH MISSISSIPPI ON FRIDAY
CONTINUING THE CHANCES FOR STRONG TO SEVERE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, May 30, 3:33 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
333 PM CDT TUE MAY 30 2006

TNZ004-302100-
HENRY TN-
333 PM CDT TUE MAY 30 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...HENRY COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER PURYEAR AT 333 PM CDT...MOVING
NORTHEAST AT 15 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN HENRY COUNTY SHOULD MONITOR THIS STORM CLOSELY.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 5:23 PM CDTFlash Flood WarningMEGGibson2 hr
May 30, 6:06 PM CDTFlash Flood WarningMEGShelby84 min
May 29, 7:09 PM CDTSevere Thunderstorm WarningMEGTate36 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.